I’ve been on Doxycycline for over 3 months now and I have seen a massive improovement in my face but I have suffered from anxiety and I feel often depressed and irritated. Wondering if anybody else has felt the same? Many thanks.
Are you having any physical side effects?
I have been on doxy since April of 2018 and going to be until July of 18 - I have some terrible physical side effects happening, so my anxiety, depression, and irritation could be circumstantial due to the other side effects its causing that i have to deal with.
Hi, Mills! I had no side effects from doxy myself, but the following are listed as potential side effects in the literature:
Common (1% to 10%): Anxiety
Frequency not reported: Confusion, depression
I'm happy to hear it's working for your skin but you should let your doctor know what's going on if you haven't already.
Best regards and good luck!
Yes!!! I didn’t realize it was the doxy hyclate 100mg 2x a day on and off for years. I finally was diagnosed with Rosacea. I have the horrible papular kind on and around my nose.
Long story short, I noticed feeling depressed,agitated and withdrawn, all I wanted to do was sleep and stay away from everyone,I looked forward to going to bed so I wouldn’t have to feel so bad. I did call and share with my Dr. about a year ago that I was feeling very depressed, I was told it’s not a side effect. I assumed it was me.
I’ve been on several short stints of Doxy(2 weeks at a time when I have a flare up) I just cut short the last stint a few days ago, 3 days short of the prescribed 14 days.
Called the Dr. again yesterday and told them it was serious agitation and anxiety along with depression, they told me again it’s not listed as a side effect and suggested stopping the 100mg 2x a day if I wanted and to go on the 40mg when I had the next flare up. What?? I’ve been on the 40 before, it didn’t work(don’t remember if I had the same side effects) I’m terrified of taking Doxy in any dose if I have to feel this bad..
You are Not crazy, I know it’s the Doxy and we have to wait for it to completely get out of our systems, I know being told by Dr.’s it’s not a side effect is crazy making. I pray they can find something different for both of us.
Please let us know how it goes for you, prayers for your recovery.
Doxycycline is a wonderful drug and works well for many bacterial infections,MRSA,acne,perioral dermatitis,and many other illnesses,however it is not without its drawbacks and side effects.I have been on it many times over the years.First let me say this... if you are taking any drug and notice side effects and your Dr. tells you that you cannot be having these side effects or if they tell you that these are not side effects of this drug... trust yourself and look it up on drugs.com.Dr.s are not well informed on all of the side effects and every system is so unique.The side effects I always get when I am on doxy are...
I retain fluid in my body especially abdomen, thighs and lower legs.I feel more intense emotions and more anxious when on doxy.This last time while I am on it I have gone into a very dark,depressed phase.I get muscle and joint pain while on it.My eyes burn and get slightly red while on it.The inside of my nose becomes dry,irritated and bleeds easily.My throat becomes slightly sore.Also while on antibiotics your immune system becomes weakened,therefore do not be surprised if you break out in a round of cold sores or come down with a cold virus.When on any antibiotic, I always take a refrigerated probiotic such as Floragen or Floragen3.Overall... some of the unpleasant side effects are worth the good that doxycycline can do.Hope this helps.
After being on this medication for 2 weeks I have had anxiety and very irritable. Looking further into this drugs there have been studies done and found that in fact this drug does cause these symptoms. However only 1-10% of people have these symptoms due to carrying a certain type of gnome that interacts with the drug. Dr are still not familiar with these symptoms because they are not being reported by the users. I would advise you to speak with your Dr. I have since stopped taking mine.
I am a person who has had to endure anxiety most of my life, and many medications seem to exacerbate my condition. I was prescribed doxycycline by my dermatologist for my recent rosacea breakout - 100mgs two times a day. After taking it for a week or so, I had an eye checkup with my ophthalmologist, who informed me that my eye pressure was dangerously high. He questioned me as to what prescription medications I might be taking. I told him that I had recently been prescribed doxycycline. He told me that he thought that was quite a high dose. He recommended that I stop taking it. He decribed his personal experience from taking it - He told me that it can also cause brain swelling (which seemed to explain where my current extreme headaches and eye pain were coming from), and also that it is known to cause gastric upset and esophageal burn. Yikes! I can't afford to further irritate my system, as I am prone to digestive problems anyway. So I had to quit taking it.
And, as a matter of fact, my anxiety returned during this time. I would wake up with that dreaded anxious feeling in my chest again. I am now working on getting it back under control. So many various medications can send a person into a new state of anxiety. It is quite frustrating...
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.